Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 8:44 PM CDT for Gillespie County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 8:44 PM CDT (01:44 UTC)
- Expired
- May 8, 2005, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2647 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 090143
SVREWX
TXC171-090215-
/O.NEW.KEWX.SV.W.0110.050509T0144Z-050509T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
* UNTIL 915 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS OVER GILLESPIE COUNTY...MOVING SOUTH AND SOUTHEAST
AT 20 MPH. THESE THUNDERSTORMS WILL MOVE OVER GILLESPIE COUNTY IN
THE NEXT 45 MINUTES. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
DIME TO NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE
HARPER...FREDERICKSBURG...AND LBJ STATE PARK.
LAT...LON 3050 9930 3050 9859 3014 9860 3014 9926
3015 9931
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:15 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 8, 7:15 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CDT SUN MAY 8 2005 .UPDATED DISCUSSION... A QUICK UPDATE TO REMOVE TORNADO WATCH FROM THE SOUTHERN COUNTIES AS WATCH HAS EXPIRED. ISOLATED STORMS OVER THE SOUTHERN COUNTIES HAVE DIMINISHED AND WILL LOWER POPS IN THE FORECAST. ONGOING ISOLATED STORMS OVER THE HILL COUNTRY CONTINUES TO FEED OFF OF THE REACH GULF MOISTURE AVAILABLE DUE TO THE INFLUENCE OF THE PREVAILING SOUTHEAST WINDS. THESE STORMS WILL CONTINUE THEIR EAST-SOUTHEAST MOVEMENT AS THE UPPER LEVEL SHORTWAVE EXITS EAST. WILL RE-ISSUE FORECAST SHORTLY. && .PREV DISCUSSION... ONGOING SEVERE THUNDERSTORM/HEAVY RAIN EVENT CURRENTLY ON THE DOWNTREND AS THUNDERSTORMS GRADUALLY EXIT OUR EASTERN COUNTIES AND MOVE TOWARD THE COAST. ELSEWHERE...ONLY ISOLATED CONVECTION IS EXPECTED TONIGHT. A LARGE OUTFLOW BOUNDARY IS MOVING SOUTH INTO CWFA CRP...BUT THE WESTERN EDGE IS SLOWING-UP ACROSS OUR SOUTHWESTERN-MOST COUNTIES...WHERE SURFACED-BASED INSTABILITIES ARE GREATEST AND THUNDERSTORMS ARE CURRENTLY FIRING. DECIDED TO DROP THE TORNADO WATCH EVERYWHERE EXCEPT OUR THOSE SOUTHWEST COUNTIES WHERE THE 20Z CRAVEN SIGNIFICANT SEVERE INDEX IS NEAR 70...A VALUE THAT WOULD EASILY SUPPORT SEVERE/TORNADIC STORMS. WILL LIKELY DEVELOP FOG TONIGHT...GIVEN WET SURFACES...DRY AIR WORKING ACROSS FROM THE WEST JUST ABOVE THE SURFACE AND A DECREASE IN CLOUDS. AN UPPER RIDGE WILL MOVE OVER THE AREA TOMORROW AND BE SLOW TO MOVE OFF TO THE EAST. WILL GO WITH LOW-TO-NO POPS FROM MONDAY THROUGH FRIDAY WITH NO MENTION OF PRECIP. A WARMING TREND TO BEGIN MONDAY AS WELL...WITH MAX TEMPS LEVELING-OFF ON WED AND HOLDING THROUGH FRIDAY SLIGHTLY ABOVE NORMAL. WILL INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST FOR NEXT WEEKEND GIVEN THE LATEST MEDIUM RANGE MODEL SOLUTIONS...WHICH SHOW A SERIES OF UPPER LEVEL DISTURBANCES APPROACHING FROM THE WEST. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 8, 5:27 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, May 8, 3:05 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
MAIN STREET CLOSED.
0246 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
STREETS FLOODED.
0246 PM FLASH FLOOD N YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
HWY 119 JUST NORTH OF YORKTOWN CLOSED.
0258 PM HAIL YORKTOWN 28.98N 97.50W
05/08/2005 1.00 INCH DEWITT TX LAW ENFORCEMENT
0203 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
ALL STREETS CLOSED.
&&
DCSpecial weather statement, May 8, 3:14 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT SUN MAY 8 2005 TXZ185>187-189-191-193-203>209-220>225-082045- ATASCOSA-BANDERA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE- GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-LAVACA-MEDINA-REAL- UVALDE-WILSON- 314 PM CDT SUN MAY 8 2005 ...TORNADO WATCH 231 CANCELED FOR FOR REAL...UVALDE...BANDERA... KERR...KENDALL...MEDINA...BEXAR...ATASCOSA...COMAL...HAYS... GUADALUPE...CALDWELL...BASTROP...FAYETTE...LAVACA...GONZALES... WILSON...DEWITT AND KARNES COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELED THE TORNADO WATCH FOR THE COUNTIES LISTED ABOVE. THE THREAT FOR STORMS TO BECOME TORNADIC HAS GREATLY DIMINISHED...ALTHOUGH SOME STRONG STORMS ARE POSSIBLE.
Special weather statement, May 8, 5:51 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 PM CDT SUN MAY 8 2005 TXZ171>173-185>194-206-208-209-090000- BANDERA-BASTROP-BLANCO-BURNET-CALDWELL-COMAL-FAYETTE-GILLESPIE-HAYS- KENDALL-KERR-LEE-LLANO-REAL-TRAVIS-WILLIAMSON- 551 PM CDT SUN MAY 8 2005 ...CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING OVER THE NORTHERN HILL COUNTRY TO PARTS OF CENTRAL TEXAS... A AREA OF SHOWERS AND THUNDERSTORMS FROM NORTH OF BURNET TO WEST OF LLANO WILL CONTINUE MOVING EAST AND SOUTHEAST FOR THE NEXT FEW HOURS. SOME OF THESE STORMS WILL AFFECT PARTS OF THE NORTHERN TEXAS HILL COUNTRY AND EAST TO PARTS OF CENTRAL TEXAS. STRONG WINDS AND HAIL ARE POSSIBLE FROM THE STRONGER SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 57 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| May 9, 3:24 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 36 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| May 9, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 48 min |
| May 9, 5:56 PM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| May 9, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.